# SDR 2007UALA00468

- Difficulty date: February 14, 2007
- Submitted: February 21, 2007
- Operation: Air carrier
- Aircraft: N423UA
- Make and model: Airbus A320-232
- Aircraft serial: 504
- Aircraft time: 42,430 hours, 15,242 cycles
- Engine: Iae V2527A5
- Engine time: 42,430 hours, 11,214 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Warning
- Condition: Activated
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: F

## Discrepancy

WHILE STARTING NR 1 ENGINE GOT SMOKE AFT CARGO SMOKE ECAM.   DISCHARGED FWD AND AFT BOTTLES. MOMENTARILY GOT AN AFT SQUIB FAULT AND AFT BOTTLE DISCHARGE LIGHT NEVER ILLUMINATED.   INSPECTED CARGO COMPARTMENTS AND DID NOT FIND ANY DEFECTS WITH SMOKE DETECTION SYSTEM OR EVIDENCE OF FIRE. REPLACED BOTH FWD AND AFT BOTTLES. SUSPECT THAT MOMENTARY SQUIB FAULT AND DISCHARGE LIGHT NOT ILLUMINATING WAS DUE TO A DELAY IN THE SQUIB FIRING. NO SPECIFIC PART/COMPONENT IS RESPONSIBLE FOR THIS PARTICULAR EVENT SINCE THE CAUSE OF THE INITIAL SMOKE INDICATION IS STILL UNKNOWN.
